MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 PUREWICK URINE COLLECTION SYSTEM

C.R. BARD INC. (COVINGTON) -1018233 PUREWICK URINE COLLECTION SYSTEM
Catalog Number PW300
Medical Device Problem Code Decrease in Suction (1146)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 02/17/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the purewick portable was not drawing away urine from the patient after multiple uses and trying different methods.This was causing too much moisture on the patient, and the patient was constantly wet.This was taking too much time for the staff and the patient was uncomfortable.No medical intervention was reported.
 
Additional Manufacturer Narrative
Initial reporter complete facility name: (b)(6).The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings and no sample was available for evaluation.The reported event is addressed within the labeling as it states: it is important that the port connections be connected correctly, and the lid pressed down securely for proper operation of the purewick portable collection system.Incorrect or inadequately secured connections can result in loss of suction.System setup: assemble the canister: the canister will arrive pre-assembled in the system base.2.Remove any items stored inside the canister.3.Place the lid on the canister.Press down firmly, making sure it is sealed.4.If you need to remove the canister, lift canister handle to unlock canister from system base.5.To place the canister for use, set it into the system base and fold down handle to lock canister in place.Connect tubing: 6.Firmly press the pump tubing (shorter tubing) onto the connector port of the system base.7.Firmly press the small blue connector of the pump tubing (shorter tubing) onto its port on the canister lid.8.Attach the ring of the pour spout cap around the base of the pour spout.Orient the pour spout cap away from the canister handle so it does not interfere.9.Firmly press the large blue connector of the collector tubing (longer tubing) onto the pour spout.Point collector tubing away from canister lid.This ensures a secure connection.Position the system: the system should always be upright and level for proper function.If the system is tilted excessively or placed on its side, the pump will turn off.If using next to bed or chair: 10.Place the purewick portable collection system next to the bed or chair where it will be used.For best suction, place the system on the floor or as low as possible.Improper cleaning chemicals can damage tubing or crack plastic parts.Failure to properly clean and disinfect accessories may affect the system performance.Use only purewick portable collection system accessories with this device.Incompatible parts or accessories can result in degraded performance and will void the warranty.Do not use accessories past expiration date indicated on package labeling.Failure to replace accessories every 90 days may affect the performance of the system.Cleaning and maintenance: make sure the unit is cleaned and disinfected prior to storage.Do not store when parts are wet or damp.Dry components following the instructions in the cleaning section below.Inspect the purewick portable collection system and accessories for damage or wear prior to use and replace as necessary.Do not attempt to open or dismantle the purewick¿ portable collection system.This may affect performance, create a potential safety hazard, cause personal injury, and will void the warranty.Always turn off the device and disconnect from power source prior to cleaning.Not dishwasher safe: heat and chemicals inside dishwashers can damage tubing or crack plastic parts.Replacing the accessories: replace the canister, lid, pour spout cap, pump tubing, and collector tubing for each user per facility protocol or at least every 90 days, whichever is sooner.If you notice any of the following, replace immediately: canister or tubing has residual urine build-up, canister or tubing appear discolored, canister becomes cracked, tubing becomes torn.Purewick external catheter no longer securely connects to collector tubing failure to clean and/or replace accessories may affect the performance of the system.The useful life of the collection canister and tubing is 90 days.Replace the carry strap when there is any visible damage like rips and tears.Troubleshooting: the system is on but is not suctioning properly.1.Make sure the tubing connections are connected properly.Refer to the instructions in section b.System setup.2.Check collector tubing for blockage or flow restriction such as pinched or kinked tubing.3.Make sure overflow stop valve in collection canister lid is open.The valve floats to the top when the collection canister is full.The stop valve may close if the lid or canister is tipped sideways or upside down.Disconnect tubing and gently shake the lid to reset the valve down to the open position.If this component becomes detached, snap it back into the bottom of the lid.4.Make sure collection canister is sealed with the lid tightly closed.Refer to the instructions in section b.System setup.5.Verify suction by disconnecting the collector tubing from the external catheter and placing the end of the collector tubing into a cup of water.If water easily flows into the collection canister, replace the purewick external catheter.6.Make sure canister and tubing are not cracked.Canister and tubing should be replaced every 90 days.7.Make sure the purewick external catheter is still in the proper position and connected to the collector tubing.For users of the purewick male external catheter, ensure the wicking material lays flat and is not bunched inside the pouch.A dhr could not be performed since no lot number was provided.No additional actions can be taken at this time.Corrections: d, e.Udi format updated with available product information per gudid.H11: sections a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PUREWICK URINE COLLECTION SYSTEM
Common Device Name
PUREWICK
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key24461043
Report Number1018233-2026-01283
Device Sequence Number9336474
Product Code NZU
UDI-Device Identifier00801741231001
UDI-Public(01)00801741231001
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue NumberPW300
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2026
Supplement Date Received by Manufacturer03/05/2026
Initial Report FDA Received Date02/26/2026
Supplement Report FDA Received Date03/10/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown